September 8, 2010 at 12:54 pm #3399jonpaysonParticipant
Do any of you ever ge tthe following feelings?
Over the past few weeks (Ive been on allip for 6 weeks), Ive experienced a feeling i can describe as a cold/wet/burning sensation to different areas. Specificallly my knees. This feeling almost mirrors the feeling you get when you rub sports cream (icy hot, bengay) on an area of your skin. Sometimes their is pain as well. Ive also felt this to a lessor degree in my wrist and arm.
JPSeptember 9, 2010 at 9:17 am #9905zip2playParticipant
What else are you taking…this doesn not sound like anything I've ever heard of caused by allopurinol.September 9, 2010 at 3:14 pm #9916jonpaysonParticipant
Nothing else except .6 of colch 1 a day.
After i posted this, i came across the “Twinges” post, if anything it sort of resembles those discriptions. Or more specifically, it feels like my bakers cyst felt when it ruptured, and fluid seemed to trickle down to the calf area from the inside of my leg,
JPSeptember 9, 2010 at 7:21 pm #9923azasadnyParticipant
I've been on Allopurinol (100mg once a day) for 2 weeks now and I'm experiencing the “twinges” and tenderness in my toe, so I'm off to get my 220mg of Aleve. My toe feels like it's being poked with a needle, tingling and burning…September 10, 2010 at 5:23 am #9929nokkaParticipant
After my last gout attack I had a lot of tingling in various joints around the body – toes, knees, elbows, wrist all over. I started allopurinol in November last year and they continued for some time after, although they'd come & go. I definitely had that feeling of a pin being stuck in me, Art – that's not a nice feeling. It's not just the pain of it, but the constant reminder that you have gout. Plus, at those times I sometimes felt generally a little unwell. On the bright side, I didn't have another attack once starting allopurinol.
Things are much better now. I still get the odd twinge, but nothing too bad. I eat and drink pretty much anything I want now, though some changes made have lasted. eg I eat more vegetarian food now, plus drink less overall. I also exercise quite hard with no adverse effects.
Looking back, it seems to me that those early days on allopurinol can start to shuffle stuff around and cause these reactions. It takes a time to settle, but once it does we start to improve.September 10, 2010 at 5:34 am #9904trevParticipant
I noticed a similar effect on AlloP before I stopped it. I wasn't sure that it was the cause, Zip thought not- but after 2 weeks on Sulfinpyrazone I have it back again. Hot/tinglely hands and feet soles, and when I do a UA test, little beads of sweat appear after the alcohol wipe has dried. not my normal thing.
I suspect it may reduce later on- Veg Guy had a lot ot similar reactions over some months , I recall- on using AP.
I think it's the bodies way of handling the 'forced down' urate, maybe the skin acidity is driven up [already a naturally acid place] to elininate acid and this causes irritation.September 10, 2010 at 10:49 am #9669azasadnyParticipant
I keep the “twinges” and “pins and needles” down by using Aleve (220mg of Naproxen) every 12 hours. It seems to help quite a bit, but the “warm feeling” is still present.
- You must be logged in to reply to this topic.